Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 272, NWS Fort Worth, TX

June 12, 2003Collin County, Dallas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2003, 3:45 PM CDT for Collin County, Dallas County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2003, 3:45 PM CDT (20:45 UTC)
Expired
Jun 12, 2003, 4:30 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Collin County, TX, Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
2219 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:40 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 12, 3:40 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU JUN 12 2003

MCS EXPECTED TO FORM NW TX THIS EVENING PROPAGATING SE OVER COLD
POOL...PARALLEL TO STALLING OUTFLOW BOUNDARY.  VERY HEAVY RAIN
POSSIBLE WITH PWATS IN EXCESS OF 2 INCHES JUST SOUTH OF BOUNDARY.
FLASH FLOODING POSSIBLE HOWEVER FLOOD WATCH WILL NOT BE ISSUED AT
THIS TIME.  RAINFALL TOTALS MAY EXCEED 2 INCHES IN PORTIONS OF NORTH
TEXAS BY 12Z FRIDAY.

STRONGER VORT LOBE WILL MOVE IN FRIDAY NIGHT WITH LIKELY POPS MAINLY
AFTER MIDNIGHT RAINFALL AGAIN MAY BE HEAVY WITH ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES BY 12Z SATURDAY.

ROBBINS

DFW   69  88  70  86 /  60  60  60  60
ACT   69  90  70  87 /  40  40  60  60
PRX   69  87  70  84 /  60  60  60  60
DTO   69  88  70  85 /  60  60  60  60
TKI   69  88  70  85 /  60  60  60  60
DAL   69  89  70  86 /  60  60  60  60
TRL   67  89  68  85 /  60  60  60  60
CRS   68  89  69  86 /  60  60  60  60
TPL   69  91  70  87 /  40  40  60  60

.FWD...
TX...SEVERE THUNDERSTORM WATCH UNTIL 900 PM CDT THURSDAY FOR ZONES
TXC035...TXC093...TXC099...TXC133...TXC143...TXC193...TXC221...
TXC237...TXC281...TXC333...TXC363...TXC367...TXC425...TXC429...
TXC503.
Hazardous weather outlook, Jun 12, 9:27 AM CDT, 6 hours 18 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
927 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS
PARTS OF NORTHEAST TEXAS. A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY
RAIN WILL CONTINUE TO MOVE EAST THIS MORNING. ISOLATED SEVERE
THUNDERSTORMS WITH LARGE HAIL COULD DEVELOP IN AREAS SOUTHEAST OF A
LINE FROM CANTON TO KILLEEN THROUGH MIDDAY.

ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS IS FORECAST ACROSS
NORTH TEXAS TONIGHT. THE AIRMASS WILL DESTABILIZE ACROSS MOST OF
NORTH TEXAS THIS AFTERNOON...SETTING THE STAGE FOR SCATTERED
SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING.

AN UPPER LEVEL DISTURBANCE MOVING EAST FROM NEW MEXICO AND THE
PRESENCE OF SEVERAL SURFACE BOUNDARIES WILL HELP INITIATE
THUNDERSTORMS THIS AFTERNOON. INITIAL DEVELOPMENT IS MOST LIKELY
ACROSS WEST TEXAS NEAR THE DRYLINE AND ACROSS SOUTHWEST OKLAHOMA.
ONE OR MORE CLUSTERS OF STRONG OR SEVERE THUNDERSTORMS WILL AFFECT
NORTH TEXAS THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...
PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT
TUESDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT.
LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS
WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM
INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY TONIGHT OVER ALL OF
NORTH TEXAS.

09/

In the hours before

Local storm report, Jun 12, 2:10 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 PM    3 N GRANBURY              TX   TSTM WIND
6/11/03    HOOD                           TREE LIMBS BROKEN. REPORTED
                                          BY SHERIFF OFFICE.

1147 PM    BELLS                     TX   TSTM WIND
6/11/03    GRAYSON                        TREES DOWNED/MOBILE HOME
                                          ROOF DAMAGE. REPORTED BY
                                          CITY OFFICIALS

1150 PM    KAUFMAN                   TX   TSTM WIND
6/11/03    KAUFMAN                        TREE BLOWN DOWN IN KAUFMAN.
                                          RELAYED BY SHERIFF OFFICE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:37 PM CDTSevere Thunderstorm WarningFWDYoung53 min
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningFWDJack57 min
Jun 11, 8:23 PM CDTSevere Thunderstorm WarningFWDStephens52 min
Jun 11, 8:31 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Jun 11, 8:38 PM CDTSevere Thunderstorm WarningFWDPalo Pinto52 min
Jun 11, 9:17 PM CDTSevere Thunderstorm WarningFWDJack, Wise58 min
Jun 11, 9:25 PM CDTSevere Thunderstorm WarningFWDParker65 min
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Jun 11, 10:18 PM CDTSevere Thunderstorm WarningFWDHood57 min
Jun 11, 10:24 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Jun 11, 10:28 PM CDTSevere Thunderstorm WarningFWDErath62 min
Jun 11, 10:32 PM CDTSevere Thunderstorm WarningFWDCooke58 min
Jun 11, 10:37 PM CDTSevere Thunderstorm WarningFWDSomervell53 min
Jun 11, 10:43 PM CDTSevere Thunderstorm WarningFWDHamilton47 min
Jun 11, 10:46 PM CDTSevere Thunderstorm WarningFWDCollin59 min
Jun 11, 10:52 PM CDTSevere Thunderstorm WarningFWDBosque53 min
Jun 11, 11:03 PM CDTSevere Thunderstorm WarningFWDLampasas57 min
Jun 11, 11:17 PM CDTSevere Thunderstorm WarningFWDGrayson43 min
Jun 11, 11:23 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall52 min
Jun 11, 11:25 PM CDTSevere Thunderstorm WarningFWDFannin60 min
Jun 11, 11:27 PM CDTSevere Thunderstorm WarningFWDHill, McLennan63 min
Jun 11, 11:33 PM CDTSevere Thunderstorm WarningFWDHunt57 min
Jun 11, 11:38 PM CDTSevere Thunderstorm WarningFWDBell52 min
Jun 11, 11:57 PM CDTSevere Thunderstorm WarningFWDFalls63 min
Jun 12, 8:32 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt73 min
Jun 12, 12:31 PM CDTSevere Thunderstorm WarningFWDGrayson44 min
Jun 12, 5:38 PM CDTSevere Thunderstorm WarningFWDYoung52 min
Jun 12, 5:47 PM CDTSevere Thunderstorm WarningFWDNavarro58 min
Jun 12, 5:59 PM CDTTornado WarningFWDYoung61 min
Jun 12, 6:22 PM CDTSevere Thunderstorm WarningFWDLimestone38 min
Jun 12, 6:35 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
Jun 12, 6:49 PM CDTSevere Thunderstorm WarningFWDJack56 min
Jun 12, 6:56 PM CDTSevere Thunderstorm WarningFWDYoung64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.